I was diagnosed with CML in April 2014 and have been on Tasigna for about 3 months. Results have been progressing very well, but I'm dealing with several side effects. I have a goosebump type rash all over, itchy scalp and have recently begun to experience some hair loss. I otherwise feel great, but am getting concerned about the rate of hair loss. I've read that side effects can lessen with time, but with the hair loss, I'm getting a bit nervous. Has anyone had experience with these side effects and did they subside with time?
Tasigna Side Effects
Posted 17 July 2014 - 02:37 PM
I had these side effects too when I was on Tasigna, and my hair thickened up again after about 5 months. Xx
Posted 17 July 2014 - 03:31 PM
A number of Tasigna users have reported hair loss. Many say it improves over time. A few have this as an ongoing issue, and for them switching drugs would be a good option. So giving it a few more months would be a reasonable approach.
The drugs do not kill off the hair folicles. It just inhibits an enzyme necessary for hair growth which in turn makes the hair fall out, then it starts over growing again. So it will grow back if the drug is stopped.
Posted 29 July 2014 - 12:49 PM
I've been on Tasigna for 7 months and have begun to loose my hair on top. My husband noticed it at first (he is taller than me), but just today, I looked in the mirror and can see my scalp. It sunk in that he was right, it's coming out. So, I logged in to see if anyone else had this happen. I've got the rash, itchy scalp, and dry skin too. For a while now, the texture has changed. I was wondering how long this will last.
Posted 29 July 2014 - 03:34 PM
1/28/2013 begin Tasigna 600
pcr test %IS Drug Dose
7/24/13 2.889 Tasigna 600
10/23/13 2.442 Tasigna 600
1/24/14 2.497 Tasigna 600
3/5/14 2.158 Tasigna 600
6/4/14 1.319 Tasigna 800
9/3/14 0.982 Tasigna 800
12/8/14 0.845 Tasigna 800
3/16/15 1.984 Tasigna 800
4/27/15 0.802 Sprycel 100 PM
6/22/15 0.277 Sprycel 100
8/24/15 0.466 Sprycel 100 AM
9/14/15 0.365 Sprycel 100 PM
11/9/15 0.307 Sprycel 100
1/6/16 0.1 Sprycel 100 - MMR mayo clinic
4/4/16 0.1 Sprycel 100 - MMR
5/9/16 0.1 Sprycel 100 - MMR
6/6/16 0.06 Sprycel 40 - MMR
7/6/16 0.1 Sprycel 40 - MMR
9/12/16 0.09 Sprycel 40 - MMR
11/15/16 0.1 Sprycel 40 - MMR
2/14/17 0.07 Sprycel 40 - MMR
5/16/17 0.06 Sprycel 40 - MMR
9/11/17 0.05 Sprycel 40 - MMR
1/15/18 0.05 Sprycel 40 - MMR
Posted 12 August 2014 - 12:10 PM
Have been taking Tasigna for a little over three years, still have the keratosis pilaris, you get used to it. I found swimming in the ocean on vacation really helped aleviate it, unfortunately I live in Iowa. My hair has changed color also, was going grey, now it is a darker steel grey. Also lost the hair on my legs and it still has not come back. Tasigna works great, have been PCRU for three years. Thanks for the tip on CereVa have gotten used to the itchy skin and weird hair issues but must agree they really don't seem to go away completely.
Posted 12 August 2014 - 04:57 PM
Posted 12 August 2014 - 08:05 PM
The hair on my legs and arms is sparse now. Wooohooo, don't have to shave as often or hardly at all. : )
I got my nilotinib in the mail today. This is the first time it has been sent in a cooler with cold packs. This makes me curious as to what temperature extremes the medication undergoes during air transport and if it should be shipped this way with each shipment. When yours is shipped, does it come in a cooled package?
Posted 13 August 2014 - 12:34 AM
Posted 13 August 2014 - 06:16 AM
You can request that CVS require a signature upon delivery. That's what I do. I wouldn't dare let them leave my Sprycel on the doorstep. If it gets lost in delivery, insurance will not cover it. Your signature would ensure that someone else was responsible for the loss.
Posted 13 August 2014 - 06:22 AM
Posted 13 August 2014 - 11:21 PM
A side effect for me re Gleevec was slow hair growth, saved money on hairdressers. lol
Posted 16 August 2014 - 08:27 AM
I have my Sprycel delivered at work; there is always someone there to sign for it. Not sure what your work situation is but I've never had a problem with it.
I've used about 4 specialty pharmacies through the years ( Accredo, Caremark, Fairfield) and now I'm using a very small one, HyVee Specialty Pharmacies. They've all shipped to my work address with no issues. I would not want it shipped to my house and sit outside for fear of weather, theft, even the occasional dog running off with it. That's never happened but I have a vivid imagination!
"You can't change the direction of the wind but you can adjust your sails."
DX 12/08; Gleevec 400mg; liver toxicity; Sprycel 100mg.; CCyR 4/10; MMR 8/10; Pleural Effusion 2/12; Sprycel 50mg. Maintaining MMR; 2/15 PCRU; 8/16 drifting in and out of undetected like a wave meeting the shore. Retired 12/23/2016! 18 months of PCRU, most recent at Mayo on 7/25/17 was negative at their new sensitivity reporting of 0.003.<p>
Posted 16 August 2014 - 02:40 PM
I had a mosquito bite me the other evening and I wondered if having the TKI in my bloodstream would affect the mosquito in any way.
For the first two to three weeks after starting nilotinib, I had horrible body aches and my hair even hurt. I felt so very bad and had thoughts that if this is what it's going to be like, I'd rather just let CML play out its course and die. My doctor felt like it was a virus causing the symptoms and it very well could have been, but I've never had a virus like that and never hope to again. I pray that if it was a virus, that it isn't lying dormant waiting to reactivate at some point. Thankfully, that resolved. Other things that I've experienced in the past 8 months while on nilotinib were nipple swelling (resolved), but left me with dry skin on that area-- very strange. Frequent PACs and PVCs is something new. I went through a period of lower extremity swelling which has now resolved. The rash, super dry skin, head itching, some hair loss. I've had pain under my ribs, left side greater than right, which kept me awake some nights. This has resolved, I think. Pain in my left hip bone at times, like something is going on in there. Waves of nausea and dizziness hit me every few days, lasts for a little while, and then is gone. Anyway, I've experienced some strange things with my body since on the TKI and most have resolved. I think my doctor is in denial that his medication has side effects. I did hear a speaker speak at a CML Summit and she said that although TKIs were taken by pill, they should be considered just as potent as any other form of chemotherapy.
A while back on the news they were talking about how some medications were more potent in women. They weren't talking about TKIs, but I can't remember which drugs they were talking about. I guess this may explain why some people have side effects and some don't.
Posted 08 September 2014 - 05:07 PM
I've been taking Tasigna for about a month and a half and the only side effect I've noticed so far is the goose bump like rash on my arms and back. The rash does not bother me, so my doctor didn't seem to concerned about it, especially because I'm responding so well to the treatment. I hope all goes well with everyone.
Posted 08 September 2014 - 05:31 PM
I'm pretty much side-fx free aside from hair loss on my legs (in patches). Thinking about shaving them. For kicks.
While I still get down time-to-time about the whole "you have chronic leukemia" thing, but I try to stay positive that Im blessed with a lock of nasty side effects.
January 15: .53%
April 15: .78%
July 15: 1.1% - upped dosage to 400mg after this test
Oct 15: .85%
December 15: .28%
March 16: .29%
July 16: .34%
October 16: .11%
January 17: .081%
April 17: .055%
July 17: .135%
Oct 17: .008%
Posted 09 September 2014 - 11:09 AM
I am on Sprycel and have wanted to post myself about my hair loss. I felt bad for being so vain and upset about it when I see all the different things some people on here have endured. But it does seem to be getting worse, and being the girly, girl that I am (yes, even at 57), I can get pretty depressed at times. I'm hoping it gets less here soon. I just keep thinking at the rate it's falling out now, I could become bald, and if I'm taking the meds that made it fall out every day, I guess I stay bald for the duration???? Ugh, don't even want to think about it. And for me... all hair on my head. You'd think if it was this bad the least I could get would be a break on shaving my legs - but NO!!!! Jus my Luck!!
Posted 09 September 2014 - 05:59 PM
That is a common rash with TKI drugs and generally goes away over time for many (at least mine went away).
The hair does regrow where it falls out, so it is actually hair replacement, not hair loss. Although this is a technical distinction, it is important because you will not go bald. But it will have less volume due to this replacement. Also, the new hair may have different texture, sometimes more curly.
Posted 10 September 2014 - 12:37 PM
Thanks Trey. Was really not looking forward to THAT look!! Curly HAIR I can do, looking like Curly (3 Stooges), not so much!!
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users